MAUDE Adverse Event Report: COOK ENDOSCOPY NASAL JEJUNAL FEEDING TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY NASAL JEJUNAL FEEDING TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined and no device failure could be identified.Aspiration is a known clinical complication of nasal jejunal feeding tube (njft) placement.The instructions for use (ifu) states the following potential adverse events: "potential adverse events associated with placement and use of a nasal jejunal feeding tube include, but are not limited to: bleeding, clogged or leaking feeding tube, sinusitis, premature displacement of the tube, aspiration, nasal irritation, sore throat." the ifu states the following contraindications: "contraindications to placement and use of a nasal jejunal feeding tube include, but are not limited to: esophageal varices, gastric varices, inr (international normalized ratio) > 1.3 (at time of insertion and/or expected at time of removal), anticoagulated patients (anticoagulated at time of insertion and/or expected to be anticoagulated at time of removal), pathologic coagulopathies, history of bleeding disorder(s), small or large bowel obstruction, ischemic bowel, peritonitis, esophageal stricture or obstruction, gastric obstruction, recent nasal, oral, esophageal or gastric surgery, or trauma, deviated septum, inability to pass the feeding tube through the nares, uncooperative patient." it is unknown whether the patient had any pre-existing conditions that could have contributed to this occurrence.The ifu states: "a thorough understanding of the technical principles, clinical applications and risks associated with nasal jejunal feeding tube placement is necessary before using the device.The nasal jejunal feeding tube should only be used by or under the supervision of personnel trained in standard nasal gastric tube placement procedure." prior to distribution, all nasal jejunal feeding tubes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
Post procedure of a cook nasal jejunal feeding tube placement, information was provided regarding the patient's condition.The patient developed pneumonia on day eight (8) of nj (nasal jejunal) titration.The cause is unknown, [with] questionable aspiration pneumonia.Intravenous antibiotics, chest x-ray and full blood work up [were performed].No malfunction of the device was reported.Our attempts to collect additional information regarding patient outcome were unsuccessful.Intravenous antibiotics, chest x-ray and full blood work up was performed.It is unknown if the patient experienced any adverse effects due to this occurrence.

Brand Name
NASAL JEJUNAL FEEDING TUBE
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8429441
Report Number1037905-2019-00129
Device Sequence Number193511
Product Code KNT
UDI-Device Identifier10827002223018
UDI-Public(01)10827002223018(17)200801(10)W3900590
Combination Product (Y/N)N
PMA/510(K) Number
K043203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberG22301
Device Catalogue NumberNJFT-10
Device Lot NumberW3900590
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR